Alert archive / Hawaii / Small Craft Advisories in 2012
Small Craft Advisory 45, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Oct 8, 2012, 3:32 AM HST. It took effect at Oct 8, 2012, 12:00 PM HST. It was in force for 64 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2012, 3:32 AM HST (13:32 UTC)
- In effect from
- Oct 8, 2012, 12:00 PM HST
- Expired
- Oct 11, 2012, 3:48 AM HST
- In force
- 64 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
571 WHHW70 PHFO 081332 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST MON OCT 8 2012 ...INCREASING SEAS IN THE VICINITY OF KAUAI... .THE COMBINATION OF A BUILDING NORTHWEST SWELL AND LOCALLY GENERATED WIND WAVES PRODUCED BY SOUTHWESTERLY WINDS WILL PRODUCE HAZARDOUS SEAS OVER THE COASTAL WATERS IN THE VICINITY OF KAUAI STARTING THIS AFTERNOON...AND CONTINUING THROUGH TONIGHT. THESE ELEVATED SEAS ARE EXPECTED TO EVENTUALLY SPREAD TO ADDITIONAL COASTAL WATERS EAST OF KAUAI BY TUESDAY. PHZ110>112-090245- /O.NEW.PHFO.SC.Y.0045.121008T2200Z-121009T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- 332 AM HST MON OCT 8 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM HST TUESDAY. * WINDS AND SEAS...BEGINNING EARLY THIS AFTERNOON...EXPECT SOUTHWEST WINDS OF 10 TO 20 KNOTS...WITH GUSTS UP TO 30 KNOTS. ALSO...EXPECT ROUGH SEAS OF 8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HOUSTON
9 follow-up statements
690 WHHW70 PHFO 090139 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 PM HST MON OCT 8 2012 ...INCREASING SEAS AROUND KAUAI AND OAHU... .A BUILDING NORTHWEST SWELL WILL LEAD TO COMBINED SEAS EXCEEDING 10 FEET...THUS NECESSITATING A SMALL CRAFT ADVISORY. AS THIS SWELL BUILDS AND MOVES DOWN THE ISLAND CHAIN ON TUESDAY...ADDITIONAL MARINE ZONES WILL NEED TO BE ADDED TO THE ADVISORY. PHZ113-114-091445- /O.EXB.PHFO.SC.Y.0045.121009T0800Z-121011T0400Z/ KAUAI CHANNEL-OAHU WINDWARD WATERS- 339 PM HST MON OCT 8 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM HST WEDNESDAY. * SEAS...BUILDING NORTHWEST SWELL WILL LEAD TO COMBINED SEAS EXCEEDING 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>112-091445- /O.EXT.PHFO.SC.Y.0045.000000T0000Z-121011T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- 339 PM HST MON OCT 8 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SEAS...DUE TO A BUILDING NORTHWEST SWELL...COMBINED SEAS WILL EXCEED 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BIRCHARD
134 WHHW70 PHFO 091330 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST TUE OCT 9 2012 ...INCREASING SEAS AROUND KAUAI...OAHU AND MAUI... .A BUILDING NORTHWEST SWELL WILL LEAD TO COMBINED SEAS EXCEEDING 10 FEET...THUS NECESSITATING A SMALL CRAFT ADVISORY. AS THIS SWELL BUILDS AND MOVES DOWN THE ISLAND CHAIN TODAY...ADDITIONAL MARINE ZONES WILL BE ADDED TO THE ADVISORY. PHZ116-117-100230- /O.EXB.PHFO.SC.Y.0045.121009T2200Z-121011T0400Z/ KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- 330 AM HST TUE OCT 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM HST WEDNESDAY. * SEAS...DUE TO A BUILDING NORTHWEST SWELL...COMBINED SEAS WILL EXCEED 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>114-100230- /O.CON.PHFO.SC.Y.0045.000000T0000Z-121011T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS- 330 AM HST TUE OCT 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SEAS...DUE TO A BUILDING NORTHWEST SWELL...COMBINED SEAS WILL EXCEED 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
130 WHHW70 PHFO 091944 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 944 AM HST TUE OCT 9 2012 ...LARGE SURF AND HIGH SEAS AROUND KAUAI...OAHU AND MAUI EXPECTED THROUGH WEDNESDAY... .A BUILDING NORTHWEST SWELL WILL LEAD TO COMBINED SEAS EXCEEDING 10 FEET...THUS A SMALL CRAFT ADVISORY IS IN EFFECT FROM KAUAI TO MAUI COUNTY. PHZ110>114-100845- /O.CON.PHFO.SC.Y.0045.000000T0000Z-121011T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS- 944 AM HST TUE OCT 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SEAS...DUE TO A BUILDING NORTHWEST SWELL...COMBINED SEAS WILL EXCEED 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ116-117-100845- /O.CON.PHFO.SC.Y.0045.121009T2200Z-121011T0400Z/ KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- 944 AM HST TUE OCT 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SEAS...DUE TO A BUILDING NORTHWEST SWELL...COMBINED SEAS WILL EXCEED 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
576 WHHW70 PHFO 100129 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 PM HST TUE OCT 9 2012 ...LARGE SURF AND HIGH SEAS AROUND KAUAI...OAHU AND MAUI CONTINUING THROUGH WEDNESDAY... .A BUILDING NORTHWEST SWELL WILL LEAD TO COMBINED SEAS EXCEEDING 10 FEET...THUS A SMALL CRAFT ADVISORY IS IN EFFECT FROM KAUAI TO MAUI COUNTY. PHZ110>114-101430- /O.CON.PHFO.SC.Y.0045.000000T0000Z-121011T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS- 329 PM HST TUE OCT 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SEAS...DUE TO A BUILDING NORTHWEST SWELL...COMBINED SEAS WILL EXCEED 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ116-117-101430- /O.CON.PHFO.SC.Y.0045.000000T0000Z-121011T0400Z/ KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- 329 PM HST TUE OCT 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SEAS...DUE TO A BUILDING NORTHWEST SWELL...COMBINED SEAS WILL EXCEED 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
157 WHHW70 PHFO 100621 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 821 PM HST TUE OCT 9 2012 ...HAZARDOUS SEAS AROUND KAUAI AND OAHU MAUI COUNTY AND BIG ISLAND WINDWARD WATERS CONTINUING THROUGH WEDNESDAY... .A LARGE NORTHWEST SWELL WILL PRODUCE SEAS EXCEEDING 10 FEET. PHZ122-101930- /O.EXA.PHFO.SC.Y.0045.000000T0000Z-121011T0400Z/ BIG ISLAND WINDWARD WATERS- 821 PM HST TUE OCT 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SEAS...DUE TO A LARGE NORTHWEST SWELL...COMBINED SEAS WILL EXCEED 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>114-116-117-101930- /O.CON.PHFO.SC.Y.0045.000000T0000Z-121011T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS- 821 PM HST TUE OCT 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * SEAS...DUE TO A LARGE NORTHWEST SWELL...COMBINED SEAS WILL EXCEED 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
928 WHHW70 PHFO 101343 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 343 AM HST WED OCT 10 2012 ...HAZARDOUS SEAS CONTINUING THROUGH WEDNESDAY... .A LARGE NORTHWEST SWELL WILL PRODUCE SEAS EXCEEDING 10 FEET. PHZ115-121-110230- /O.EXA.PHFO.SC.Y.0045.000000T0000Z-121011T0400Z/ OAHU LEEWARD WATERS-ALENUIHAHA CHANNEL- 343 AM HST WED OCT 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SEAS...DUE TO A LARGE NORTHWEST SWELL...COMBINED SEAS WILL EXCEED 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>114-116-117-122-110230- /O.CON.PHFO.SC.Y.0045.000000T0000Z-121011T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-KAIWI CHANNEL- MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS- 343 AM HST WED OCT 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SEAS...DUE TO A LARGE NORTHWEST SWELL...COMBINED SEAS WILL EXCEED 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
146 WHHW70 PHFO 101931 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 931 AM HST WED OCT 10 2012 ...HAZARDOUS SEAS CONTINUING THROUGH TODAY... .A LARGE NORTHWEST SWELL WILL PRODUCING SEAS EXCEEDING 10 FEET TODAY WILL GRADUALLY DIMINISH THROUGH THE REST OF THE WEEK. PHZ110>117-121-122-110400- /O.CON.PHFO.SC.Y.0045.000000T0000Z-121011T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS- 931 AM HST WED OCT 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SEAS...DUE TO A LARGE NORTHWEST SWELL...COMBINED SEAS WILL EXCEED 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
339 WHHW70 PHFO 110115 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 315 PM HST WED OCT 10 2012 ...DANGEROUS SWELL CONTINUING THROUGH TONIGHT... .A LARGE NORTHWEST SWELL PRODUCING SEAS EXCEEDING 10 FEET WILL DIMINISH OVERNIGHT AND CONTINUE LOWERING INTO FRIDAY. PHZ110>117-121-122-111415- /O.EXT.PHFO.SC.Y.0045.000000T0000Z-121011T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS- 315 PM HST WED OCT 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. * SEAS...DUE TO A LARGE NORTHWEST SWELL...COMBINED SEAS WILL EXCEED 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
618 WHHW70 PHFO 111348 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 348 AM HST THU OCT 11 2012 ...SMALL CRAFT ADVISORY FOR STRONG TRADE WINDS STARTING THIS EVENING IN WATERS AROUND THE BIG ISLAND AND MAUI... ...THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED. .THE NORTHWEST SWELL HAS DECREASED...SO COMBINED SEAS HAVE DROPPED BELOW THE 10 FT ADVISORY THRESHOLD. TRADE WINDS WILL STRENGTHEN ENOUGH OVER THE WINDIER AREAS AROUND MAUI AND THE BIG ISLAND BY TONIGHT TO REQUIRE A SMALL CRAFT ADVISORY. PHZ121-120300- /O.CAN.PHFO.SC.Y.0045.000000T0000Z-121011T1600Z/ /O.NEW.PHFO.SC.Y.0046.121012T0400Z-121015T0400Z/ ALENUIHAHA CHANNEL- 348 AM HST THU OCT 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SUNDAY. * WINDS AND SEAS...BEGINNING EARLY THIS EVENING...EAST WINDS TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>117-122-111500- /O.CAN.PHFO.SC.Y.0045.000000T0000Z-121011T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- BIG ISLAND WINDWARD WATERS- 348 AM HST THU OCT 11 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE DROPPED BELOW THE ADVISORY THRESHOLD. $$ PHZ119-120-123-124-120300- /O.NEW.PHFO.SC.Y.0046.121012T0400Z-121015T0400Z/ MAALAEA BAY-PAILOLO CHANNEL-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 348 AM HST THU OCT 11 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST SUNDAY. * WINDS AND SEAS...BEGINNING EARLY THIS EVENING...NORTH WINDS TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Oct 7, 8:08 PM HST, 7 hours 24 minutes earlier.
Area forecast discussion, Oct 7, 8:08 PM HST, 7 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 808 PM HST SUN OCT 7 2012 .SYNOPSIS... A STALLED FRONT TO THE NORTHWEST WILL BRING SOUTHWEST WINDS TO KAUAI AND OAHU...AND VARIABLE WINDS ELSEWHERE INTO WEDNESDAY. KAUAI HAS THE BEST CHANCE FOR RAIN OVER THE NEXT FEW DAYS WITH MOISTURE FROM THE FRONT REACHING THE GARDEN ISLE. A DIURNAL WEATHER PATTERN WILL PERSIST FOR MAUI COUNTY AND THE BIG ISLAND WITH AFTERNOON CLOUDS AND SHOWERS...AND CLEARING SKIES AT NIGHT. VOLCANIC HAZE...OR VOG...WILL REMAIN OVER THE ISLANDS INTO WEDNESDAY... BEFORE THE RETURN OF THE TRADE WINDS PUSHES THE VOG SOUTH OF THE SMALLER ISLANDS. && .DISCUSSION... WEAK CONVERGENCE BANDS ARE PRODUCING SHOWERS OVER LEEWARD WATERS FROM LANAI TO KAUAI...WITH SOME MOVING INTO LEEWARD COASTS AND SLOPES. THE SHOWERS NEAR MOLOKAI AND LANAI ARE EXPECTED TO DISSIPATE INTO THE EVENING...WHILE THE SHOWERS MOVING INTO LEEWARD OAHU AND KAUAI MAY PERSIST TONIGHT BRINGING PASSING SHOWERS. A STALLED FRONT NORTHWEST OF KAUAI WILL REMAIN IN PLACE INTO WEDNESDAY...BRINGING LIGHT TO MODERATE SOUTH TO SOUTHWEST FLOW OVER KAUAI AND OAHU FOR THE NEXT FEW DAYS. SHOWERS WILL FAVOR SOUTHWEST FACING SLOPES AS THE WINDS PUSH MOISTURE UP THE LEEWARD SLOPES. OVERALL...KAUAI HAS THE BEST CHANCE OF RAINFALL WITH A MODERATELY UNSTABLE ATMOSPHERE AND HIGHER THAN NORMAL MOISTURE LEVELS DUE TO THE FRONTS PROXIMITY. RAINFALL WILL FOCUS OVER THE WAIANAE MOUNTAINS ON OAHU AND THE LEE SLOPES OF THE KOOLAU MOUNTAINS... WITH LESSER CHANCES ELSEWHERE. FROM MAUI TO THE BIG ISLAND...LIGHT SOUTHERLY FLOW WILL ALLOW FOR AFTERNOON SEA BREEZES WITH ACCOMPANYING CLOUDS AND SHOWERS...TRANSITIONING TO NIGHTTIME LAND BREEZES WITH CLEARING SKIES. VOLCANIC HAZE...OR VOG...HAS INFILTRATED MOST ISLAND AREAS WITH THE SOUTHERLY WINDS BRINGING THE VOG FROM ITS SOURCE AT KILAUEA TO THE REST OF THE STATE. THE ONLY RESPITE FROM THE VOG IS AT THE HIGHER ELEVATIONS OF THE BIG ISLAND AND MAUI AS A TEMPERATURE INVERSION AT 7 THOUSAND FEET IS PREVENTING THE VOG FROM BREACHING INTO THE HIGHER ELEVATIONS. HIGH PRESSURE BUILDS BACK INTO THE AREA WEDNESDAY AND WEDNESDAY NIGHT...HERALDING THE RETURN OF THE TRADE WINDS...WHICH WILL PUSH THE TROUBLESOME VOG SOUTH OF THE SMALLER ISLANDS. && .AVIATION... PRE-FRONTAL CONVERGENCE BANDS OVER KAUAI AND THE ISLANDS OF MAUI COUNTY CONTINUE TO BRING ISOLATED MVFR CONDITIONS TO THOSE ISLANDS. THE BAND OVER KAUAI LOOKS TO REMAIN NEARLY STATIONARY THROUGHOUT THE NIGHT...WHILE THE BAND OVER MAUI COUNTY SHOWS SIGNS OF THINNING OUT. AIRMET SIERRA WILL LIKELY CONTINUE FOR MVFR CONDITIONS OVER KAUAI THROUGH THE NIGHT. AIRMET SIERRA OVER MAUI COUNTY MAY BE DROPPED IF THE CURRENT TREND CONTINUES. CONDITIONS WILL REMAIN VFR ELSEWHERE AROUND THE MAIN HAWAIIAN ISLANDS. && .MARINE... A DEEP LOW IN THE NORTH PACIFIC WILL BRING A LARGE SWELL MONDAY THROUGH WEDNESDAY WITH PEAK WAVE HEIGHTS ON TUESDAY. A HIGH SURF ADVISORY BEGINS AT 10 AM MONDAY. THE FIRST HINTS OF THIS SWELL HAS REACHED BUOY 51101...LOCATED 200 MILES NW OF KAUAI...WITH LONG PERIOD ENERGY BEING PICKED UP BY THE BUOY AS OF 6PM. SURF HEIGHTS WILL APPROACH WARNING LEVELS ON TUESDAY. REGARDLESS OF EXACT NUMBERS...CONFIDENCE IS HIGH THAT LARGE AND HAZARDOUS SURF WILL PREVAIL ACROSS NORTH AND WEST SHORES FOR THE FIRST HALF OF THE WEEK. THE LARGE SWELL WILL ALSO TRIGGER SMALL CRAFT ADVISORIES FOR EXPOSED COASTAL ZONES MONDAY AFTERNOON/EVENING. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FROM 10 AM MONDAY TO 6 PM HST WEDNESDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-WINDWARD HALEAKALA. && MORRISON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 3:07 PM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 43 hr |
Nearby
Small Craft Advisories in Hawaii, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.